MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55239
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Thrombosis (2100); Claudication (2550)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: lot: a945614 zlc-32-66- g48602 ; lot: 5738888 zsle-16*90zt g55239; lot: 5000805 esc-32-12-80-zt g55193.Evaluation / investigation the actual complaint device was not returned.Imaging was not provided for review.A documentation based investigation was performed including a review of the device history record, the instructions for use, and quality control data.A review of the device history record revealed no non-conformances were noted in the manufacturing department.This device is shipped with our product ifu which states warnings, precautions and instructions for use.Included in the ifu: adequate iliac or femoral access is required to introduce the device into the vasculature.Access vessel diameter (measured inner wall to inner wall) and morphology (minimal tortuosity, occlusive disease and/or calcification) should be compatible with vascular access techniques and delivery systems of a 14 french to 16 french vascular introducer sheaths.Vessels that are significantly calcified, occlusive, tortuous or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization.Pre-existing regions of stenosis/narrowing (less than approximately 20mm id in the aorta or 7 to 8 mm id in the iliac) have been shown to increase the risk of a thromboembolic event (e.G., graft limb occlusion).It was reported that few days ago the patient thrombosed the second leg of their endograft and femoro-femoral bypass was performed.The following devices were used to treat the patient, zlc-32-66 (a945614), zsle-16-90-zt (5738888) and esc-32-12-80-zt (5000805).It is unsure which of the devices is the complaint product.The investigation on this complaint and risk assessment will focus on the iliac leg (zsle-16-90-zt), as it is reported that the leg of the endograft thrombosed.Possible causes for occlusion could be iliac tortuosity, graft compression, change in the vessel diameter due to inappropriate ballooning, repetitive stenosis, narrow inner iliac lumen, vessel damage/rough surfaces and patients pre-existing conditions like occlusive disease/calcification causing a narrow lumen.Tortuosity, compression and pulsation can create shear forces within the leg that stimulate thrombus growth.Due to the insufficient information provided by the customer, no conclusion can be drawn for the reported failure.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded a change is not required, thus no risk reduction activities are required at this time.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.
 
Event or Problem Description
On (b)(6) 2018, it was reported to william cook (b)(4) ((b)(4)), that the patient thrombosed a few days ago the second leg of their endograft and the femoro-femoral bypass.The complaint device was not identified.Very limited information was provided.The complaint was initially logged for the zlc device.The zlc is not sold or distributed in the u.S.And there is no similar product marketed in the u.S.The medical director at wca sent an email request to the reporting physician to obtain more complete patient and event details.On (b)(6) 2018, the following additional information was provided by the reporting physician."he patient thrombosed both limbs in a short while.The graft was realigned to achieve patency.The second time, the patient thrombosed the body and the realigned leg.He experienced claudication since the beginning of the year.A ct was performed and after an angiography taking the pressure in the body, at the leg and under the leg.Nothing was found.There have been numerous attempts made to obtain the complaint device identity, anatomical location event details and patient outcome.At the time of this report, there has been no additional information provided.On (b)(6) 2018, it was determined during the investigation process that the zsle is the only leg graft device per the device information that was provided.Based on this information it was decided the complaint device would be changed to the zsle-16-90-zt.The zsle-16-90-zt is manufactured by cook inc.(cinc).Therefore, this complaint and investigation was transferred from (b)(4) to be processed by cinc.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8124350
Report Number1820334-2018-03412
Device Sequence Number16577474
Product Code MIH
UDI-Device Identifier10827002552392
UDI-Public(01)10827002552392(17)180326(10)5738888
Combination Product (Y/N)N
Initial Reporter CountryNC
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2018
Device Model NumberG55239
Device Catalogue NumberZSLE-16-90-ZT
Device Lot Number5738888
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2018
Initial Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1